Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 255, NWS Tulsa, OK

May 30, 2004LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 30, 2004, 5:03 PM CDT for LeFlore County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2004, 5:03 PM CDT (22:03 UTC)
Expired
May 30, 2004, 6:00 PM CDT
In force
57 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 33 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 10:50 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1630 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
2.8
Supercell composite
17.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

315 
WUUS54 KTSA 302203
SVRTUL
OKC079-302300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
504 PM CDT SUN MAY 30 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 600 PM CDT

* AT 504 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7
  MILES SOUTH OF BOKOSHE...MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...POTEAU...
  CAMERON...PANAMA...BOKOSHE...SPIRO AND POCOLA.

HAIL TO THE SIZE OF NICKELS CAN BE EXPECTED IN THE WARNED AREA. STAY
INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AS STORMS APPROACH.

LAT...LON 3510 9444 3497 9489 3503 9492 3515 9492
          3527 9464 3534 9444

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:26 PM CDT, 37 minutes earlier.

Area forecast discussion, May 30, 4:26 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
426 PM CDT SUN MAY 30 2004

CONVECTIVE CELLS HAVE BEGUN TRAINING ACROSS LE FLORE...SEBASTIAN...
CRAWFORD AND FRANKLIN COUNTIES.

THE MAIN SURFACE BOUNDARY IS A LITTLE WEST OF THE CONVECTION...AND
THE STORMS HAVE ORGANIZED ALONG THEIR OWN MERGED BOUNDARIES.  THE
PATTERN WILL PERSIST FOR THE NEXT HOUR OR SO AND CAUSE LOCAL HEAVY
RAIN PROBLEMS UNTIL THE LARGE SCALE BOUNDARY PUSHES THE STORMS ALONG.

WHILE SHEAR MAGNITUDES WERE STRONG SO FAR DURING THIS EVENT...THE
LACK OF LOW-LEVEL TURNING OF THE STORM-RELATIVE WINDS HINDERED
TORNADO DEVELOPMENT.  STORM MOTIONS DID NOT QUITE SLOW AND TURN
ENOUGH TO ADD TO THE STORM-RELATIVE COMPONENT AND SURFACE WINDS
REMAINED MORE SOUTHWESTERLY.  IT WAS THOUGHT THAT CELL-TO-CELL
INTERACTIONS MIGHT LOCALLY BACK THE WINDS...BUT SO FAR THAT HAS NOT
MATERIALIZED.

FORECAST ID= 08

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, May 30, 2:05 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
205 PM CDT SUN MAY 30 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-310000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
205 PM CDT SUN MAY 30 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...
...A FEW SUPERCELL THUNDERSTORMS THIS AFTERNOON AND EVENING...

A DRYLINE WAS MOVING ACROSS EASTERN OKLAHOMA.  A COLD FRONT WILL
MERGE INTO THE DRY LINE FROM THE NORTHWEST AND PUSH THROUGH THE AREA
THIS EVENING.

SEVERE THUNDERSTORMS ARE ONGOING AHEAD OF THE DRYLINE.  STRONG WIND
FIELDS ALOFT AND HIGH INSTABILITY HAVE RESULTED IN A FEW OF THE
STORMS BECOMING SUPERCELLS.  WHILE NOT STRONGLY FAVORABLE...ENOUGH
LOW-LEVEL WIND SHEAR AHEAD OF THE STORMS IS IN PLACE TO RESULT IN A
TORNADO THREAT...ESPECIALLY WITH ANY CELLS THAT CAN TURN TO THE
RIGHT.  HAIL AND DAMAGING WINDS WILL ALSO OCCUR WITH THE STRONGER
STORMS.

BY 7PM THE PRIMARY SURFACE BOUNDARY WILL STRETCH FROM BETWEEN ROGERS
AND EUREKA SPRINGS TO FORT SMITH TO JUST EAST OF HUGO.  THE BOUNDARY
WILL BE EAST OF THE TULSA FORECAST AREA BY 10PM.  AS A RESULT THE
SEVERE WEATHER THREAT IS EXPECTED TO END BY LATE EVENING.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS SHOULD ALREADY BE ACTIVATED NEAR AND IN ADVANCE
OF THE STORMS IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE COLD FRONT THAT MOVES THROUGH THE AREA TODAY IS EXPECTED TO
STALL TO THE SOUTH OF THE AREA BY TONIGHT.  MONDAY IS EXPECTED TO
REMAIN DRY AS THE FRONT REMAINS SOUTH OF THE AREA.  THE FRONT IS
THEN EXPECTED TO BEGIN LIFTING BACK TO THE NORTH...PROVIDING AT
LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE
REMAINDER OF THE WEEK BEGINNING TUESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Local storm report, May 30, 2:59 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HAIL             WHITEFIELD              35.25N 95.24W
05/30/2004  1.75 INCH        HASKELL            OK   PUBLIC

&&

JDS
Local storm report, May 30, 3:22 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             GREEN FOREST            36.34N 93.44W
05/30/2004  1.75 INCH        CARROLL            AR   CO-OP OBSERVER

0322 PM     HAIL             MULDROW                 35.41N 94.60W
05/30/2004  1.00 INCH        SEQUOYAH           OK   AMATEUR RADIO

&&

GW
Special weather statement, May 30, 3:33 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT SUN MAY 30 2004

OKZ057-058-062-063-067-068-070-071-073-310000-
CHEROKEE OK-CRAIG OK-DELAWARE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-
OTTAWA OK-PITTSBURG OK-WAGONER OK-
333 PM CDT SUN MAY 30 2004

...PORTIONS OF TORNADO WATCH 330 HAS BEEN CANCELLED...

THUNDERSTORMS ALONG THE COLD FRONT HAVE MOVED EAST OF THE FOLLOWING
COUNTIES...THEREFORE THE WATCH HAS BEEN CANCELLED FOR THESE COUNTIES.

CHEROKEE...CRAIG...DELAWARE...MAYES...MCINTOSH...MUSKOGEE...
OTTAWA...PITTSBURG...WAGONER

ARZ001-002-010-011-019-020-029-OKZ049-053-069-072-074>076-310000-
ADAIR OK-BENTON AR-CARROLL AR-CHOCTAW OK-CRAWFORD AR-FRANKLIN AR-
HASKELL OK-LATIMER OK-LE FLORE OK-MADISON AR-PUSHMATAHA OK-
SEBASTIAN AR-SEQUOYAH OK-WASHINGTON AR-
333 PM CDT SUN MAY 30 2004

...TORNADO WATCH 330 REMAINS IN EFFECT UNTIL 700 PM CDT...

THE TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM FOR THE FOLOWING
COUNTIES...

ADAIR...BENTON...CARROLL...CHOCTAW...CRAWFORD...FRANKLIN...
HASKELL...LATIMER...LE FLORE...MADISON...PUSHMATAHA...
SEBASTIAN...SEQUOYAH...WASHINGTON.
Local storm report, May 30, 3:41 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
341 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     PANAMA                  35.17N 94.67W
05/30/2004  70 MPH           LE FLORE           OK   TRAINED SPOTTER

0340 PM     HAIL             PANAMA                  35.17N 94.67W
05/30/2004  1.00 INCH        LE FLORE           OK   AMATEUR RADIO

&&

GW
Local storm report, May 30, 3:43 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             PANAMA                  35.17N 94.67W
05/30/2004  1.25 INCH        LE FLORE           OK   AMATEUR RADIO

&&

GW
Local storm report, May 30, 4:04 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             2 N PANAMA              35.20N 94.67W
05/30/2004  1.75 INCH        LE FLORE           OK   AMATEUR RADIO

0355 PM     HAIL             POCOLA                  35.23N 94.48W
05/30/2004  0.75 INCH        LE FLORE           OK   AMATEUR RADIO

0404 PM     HAIL             BONANZA                 35.24N 94.43W
05/30/2004  0.75 INCH        SEBASTIAN          AR   AMATEUR RADIO

&&

GW

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 10:42 PM CDTTornado WarningTSACreek63 min
May 29, 11:30 PM CDTTornado WarningTSACreek60 min
May 30, 12:08 AM CDTTornado WarningTSACreek, Tulsa52 min
May 30, 12:52 AM CDTTornado WarningTSATulsa, Wagoner53 min
May 30, 1:18 AM CDTTornado WarningTSAMayes, Rogers57 min
May 30, 1:44 AM CDTTornado WarningTSAWagoner46 min
May 30, 2:04 AM CDTTornado WarningTSACherokee, Delaware71 min
May 30, 2:13 AM CDTTornado WarningTSAMayes32 min
May 30, 12:25 PM CDTSevere Thunderstorm WarningTSADelaware80 min
May 30, 12:34 PM CDTSevere Thunderstorm WarningTSACherokee26 min
May 30, 12:36 PM CDTSevere Thunderstorm WarningTSAMayes24 min
May 30, 12:47 PM CDTSevere Thunderstorm WarningTSAMcIntosh58 min
May 30, 12:57 PM CDTSevere Thunderstorm WarningTSACherokee63 min
May 30, 1:12 PM CDTTornado WarningTSAMcIntosh33 min
May 30, 1:16 PM CDTSevere Thunderstorm WarningTSAMuskogee59 min
May 30, 1:26 PM CDTTornado WarningTSAMuskogee49 min
May 30, 1:43 PM CDTTornado WarningTSASequoyah62 min
May 30, 1:57 PM CDTSevere Thunderstorm WarningTSACherokee78 min
May 30, 2:01 PM CDTSevere Thunderstorm WarningTSAAdair74 min
May 30, 2:04 PM CDTSevere Thunderstorm WarningTSAPittsburg71 min
May 30, 2:16 PM CDTSevere Thunderstorm WarningTSAHaskell59 min
May 30, 2:24 PM CDTSevere Thunderstorm WarningTSALatimer81 min
May 30, 2:27 PM CDTSevere Thunderstorm WarningTSAMuskogee78 min
May 30, 2:35 PM CDTSevere Thunderstorm WarningTSALeFlore70 min
May 30, 2:46 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha89 min
May 30, 2:54 PM CDTSevere Thunderstorm WarningTSASequoyah81 min
May 30, 3:12 PM CDTSevere Thunderstorm WarningTSALeFlore78 min
May 30, 3:13 PM CDTSevere Thunderstorm WarningTSAHaskell47 min
May 30, 3:44 PM CDTSevere Thunderstorm WarningTSAPushmataha61 min
May 30, 3:49 PM CDTSevere Thunderstorm WarningTSALatimer56 min
May 30, 4:50 PM CDTFlash Flood WarningTSALeFlore4 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.